Hi Deelush, the zoladex supresses the ovaries, so no oestrogen is produced. I think Tamoxifen blocks oestrogen after it is produced and stops the breast tissue taking it up. In younger women the zoladex is supposed to give some protection to the ovaries and future fertility. For me I think they just wanted to stop the hormones.
I think people react differently to tamoxifen, so things can be a bit unpredictable. The GP reacted as if I was making a fuss about nothing after 8 weeks continuous bleeding. but gynae were really great and said lots of people have irregular bleeding with Tam, but the biopsies are usually clear.
Hi Freda61 thanks for the reply, the "period" doesn't seem to be amounting to much at the moment seemed to be like a bit of a blip ???? But I am keeping a close eye on it. Can you explain the reason for the zoladex to stop the periods I read alot of women have this but dont understand the reasons behind it
I continued having periods after I started Tam although oncologist expected them to stop. My BCN got me an appointment with an oncology nurse. She let it continue for about 3 months then started me on zoladex injections (I was pre-menopausal). My periods were stopped by zoladex, but then I developed continuous bleeding which seems to have been due to a polyp. This has been removed & no bleeding for about 4 months now.
The oncology nurse has been really helpful with the gynae problems and now eye problems which I think are Tamoxifen related. She got the oncologist to make a gynae referal after my GP had turned me away twice. Gynae were straight on it and arranged a biopsy, but said it was unlikely to be anything sinister as I had only been on Tam about 6 months at that stage. They don't expect real problems to come on until after a couple of years. I only got it checked out as the oncologist said they would have to 'do something about it' if my periods didn't stop. Hope this helps
So eleven days into my tamoxifen and it looks like I am getting a period today this is the first one since the day after my second session of chemo which was back in june, do you think I should be worried as its so early into my tamoxifen trearment or would you say it was just a period since chemo has finished, my last session was begining of september, not sure if I should be worried or not.
Thanks deelush x x
Thanks again Sue for the quick reply yes that helps a lot and I will certainly get things checked out if need be .
deelush x x
HI just need some advise.
I was told to start taking my tamoxifen by my onc dr on tuesday just gone and are awaiting my appointment to start rads, but he just said I will see you in six months. I must admit he is a very caring on quite causious onc but didint offer any advise about side effects etc with the tamox or thing's that I should be aware of or concerned about. I was still pretty normal as far as my periods went until chemo, I had my last period the day after my second chemo and although lighter than normal it dragged on for almost two weeks but since then nothing, he did a menopausal blood screen which I had the results of last week and it was showing I was menopausal 😮 . ? Not sure if thats due to chemo or not I had six rounds (fec-t) so my question is should I expect my periods to start again or not now that I have started taking the tamox and how do I know if its a period or a bleed that I should be concerned about, can any one whos been in a similar position or who can advise please offer any insight
deelush x x